Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 4, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 28, 2017, 1:49 PM MDT for 10 counties in Idaho; Baker County, Harney County, Malheur County, Oregon. It took effect at Mar 30, 2017, 9:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2017, 1:49 PM MDT (19:49 UTC)
- In effect from
- Mar 30, 2017, 9:00 AM MDT
- Expired
- Mar 31, 2017, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 12 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS75 KBOI 281949 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 149 PM MDT Tue Mar 28 2017 ...High Winds Possible Thursday... .A north Pacific storm will move through the Intermountain West and Great Basin Wednesday night and Thursday with strong winds possible Thursday in southeast Oregon and southwest Idaho. All areas will become very windy, but the strongest winds are currently indicated for the Treasure Valley and Owyhee County. IDZ012-016-029-030-ORZ061>064-290530- /O.NEW.KBOI.WI.Y.0004.170330T1600Z-170331T0000Z/ Lower Treasure Valley ID-Western Magic Valley-Owyhee Mountains- Southern Twin Falls County-Harney County-Baker County- Malheur County-Lower Treasure Valley OR- 149 PM MDT Tue Mar 28 2017 /1249 PM PDT Tue Mar 28 2017/ ...WIND ADVISORY IN EFFECT FROM 10 AM MDT /9 AM PDT/ TO 6 PM MDT /5 PM PDT/ THURSDAY... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 10 AM MDT /9 AM PDT/ to 6 PM MDT /5 PM PDT/ Thursday. * WINDS...West or northwest 30 mph with gusts to 50 mph. * TIMING...Late Thursday morning through Thursday afternoon. * IMPACTS...Travel hazard for high profile vehicles, or on north- south roads due to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ IDZ014-015-290530- /O.NEW.KBOI.HW.A.0001.170330T1600Z-170331T0000Z/ Upper Treasure Valley-Southwest Highlands- 149 PM MDT Tue Mar 28 2017 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... The National Weather Service in Boise has issued a High Wind Watch, which is in effect from Thursday morning through Thursday afternoon. * WINDS...Sustained northwest winds 35 to 40 mph with gusts to 60 mph. * TIMING...Late Thursday morning through Thursday afternoon. * IMPACTS...Travel hazard for high profile vehicles, or on north- south roads due to cross winds. Minor property damage. Small branches may be brought down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
8 follow-up statements
984 WWUS75 KBOI 290416 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1016 PM MDT Tue Mar 28 2017 ...High Winds Possible Thursday... .A north Pacific storm will move through the Intermountain West and Great Basin Wednesday night and Thursday with strong winds possible Thursday in southeast Oregon and southwest Idaho. All areas will become very windy, but the strongest winds are currently indicated for the Treasure Valley and Owyhee County. IDZ012-016-029-030-ORZ061>064-291300- /O.CON.KBOI.WI.Y.0004.170330T1600Z-170331T0000Z/ Lower Treasure Valley ID-Western Magic Valley-Owyhee Mountains- Southern Twin Falls County-Harney County-Baker County- Malheur County-Lower Treasure Valley OR- 1016 PM MDT Tue Mar 28 2017 /916 PM PDT Tue Mar 28 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MDT /9 AM PDT/ TO 6 PM MDT /5 PM PDT/ THURSDAY... * WINDS...West or northwest 30 mph with gusts to 50 mph. * TIMING...Late Thursday morning through Thursday afternoon. * IMPACTS...Travel hazard for high profile vehicles, or on north- south roads due to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ IDZ014-015-291300- /O.CON.KBOI.HW.A.0001.170330T1600Z-170331T0000Z/ Upper Treasure Valley-Southwest Highlands- 1016 PM MDT Tue Mar 28 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * WINDS...Sustained northwest winds 35 to 40 mph with gusts to 60 mph. * TIMING...Late Thursday morning through Thursday afternoon. * IMPACTS...Travel hazard for high profile vehicles, or on north- south roads due to cross winds. Minor property damage. Small branches may be brought down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
336 WWUS75 KBOI 291017 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 417 AM MDT Wed Mar 29 2017 ...Strong Winds Possible Thursday... .A north Pacific storm will move through the Intermountain West and Great Basin beginning Thursday morning with strong winds possible Thursday in southeast Oregon and southwest Idaho. All areas will become very windy, but the strongest winds are currently indicated for the Treasure Valley and Owyhee County. IDZ015-291130- /O.CAN.KBOI.HW.A.0001.170330T1600Z-170331T0000Z/ Southwest Highlands- 417 AM MDT Wed Mar 29 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Boise has cancelled the High Wind Watch. Winds are not anticipated to be as strong as earlier forecast. However, strong wind gusts up to 50 mph are possible with the cold frontal passage. $$ IDZ014-291830- /O.UPG.KBOI.HW.A.0001.170330T1600Z-170331T0000Z/ /O.EXB.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/ Upper Treasure Valley- 417 AM MDT Wed Mar 29 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 9 AM Thursday to midnight MDT Thursday night. The High Wind Watch is no longer in effect. * WINDS...Sustained northwest winds 25 to 35 mph with gusts to 45 mph. * TIMING...Late Thursday morning through Thursday afternoon. Strong wind gusts to 50 mph are possible with the cold frontal passage. * IMPACTS...Travel hazard for high profile vehicles, or on north-south roads due to cross winds. Minor property damage. Small branches may be brought down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ IDZ012-016-029-030-ORZ061>064-291830- /O.EXT.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/ Lower Treasure Valley ID-Western Magic Valley-Owyhee Mountains- Southern Twin Falls County-Harney County-Baker County- Malheur County-Lower Treasure Valley OR- 417 AM MDT Wed Mar 29 2017 /317 AM PDT Wed Mar 29 2017/ ...WIND ADVISORY NOW IN EFFECT FROM 9 AM MDT /8 AM PDT/ THURSDAY TO MIDNIGHT MDT /11 PM PDT/ THURSDAY NIGHT... * WINDS...West or northwest 25 to 30 mph with gusts to 45 mph. * TIMING...Late Thursday morning through Thursday afternoon. * IMPACTS...Travel hazard for high profile vehicles, or on north- south roads due to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
397 WWUS75 KBOI 291258 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 658 AM MDT Wed Mar 29 2017 ...Strong Winds Possible Thursday... .A north Pacific storm will move through the Intermountain West and Great Basin beginning Thursday morning with strong winds possible Thursday in southeast Oregon and southwest Idaho. All areas will become very windy, but the strongest winds are currently indicated for the Treasure Valley and Owyhee County. IDZ012-014-016-029-030-ORZ061>064-292115- /O.CON.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/ Lower Treasure Valley ID-Upper Treasure Valley- Western Magic Valley-Owyhee Mountains-Southern Twin Falls County- Harney County-Baker County-Malheur County- Lower Treasure Valley OR- 658 AM MDT Wed Mar 29 2017 /558 AM PDT Wed Mar 29 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /8 AM PDT/ THURSDAY TO MIDNIGHT MDT /11 PM PDT/ THURSDAY NIGHT... * WINDS...West or northwest 25 to 30 mph with gusts to 45 mph. * TIMING...Late Thursday morning through Thursday afternoon. * IMPACTS...Travel hazard for high profile vehicles, or on north- south roads due to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
289 WWUS75 KBOI 291754 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1154 AM MDT Wed Mar 29 2017 ...High Winds Thursday and Thursday evening... .A North Pacific storm will bring high winds Thursday to part of southwestern Idaho and very windy conditions to the rest of eastern Oregon and western Idaho. Strongest winds will be in the Snake Basin east of Boise and south to the Idaho/Nevada border. These winds will follow passage of a cold front early Thursday morning and will blow from the west or northwest through the rest of the day and Thursday evening. IDZ014-016-030-300500- /O.UPG.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/ /O.NEW.KBOI.HW.W.0001.170330T1500Z-170331T0600Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 1154 AM MDT Wed Mar 29 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... The National Weather Service in Boise has issued a High Wind Warning, which is in effect from 9 AM Thursday to midnight MDT Thursday night. The Wind Advisory is no longer in effect. * WINDS...West or northwest 35 to 40 mph with gusts to 55 mph. The area of greatest concern is the Snake River Basin from just east of Boise and south to the Idaho/Nevada border. * TIMING...Late Thursday morning after passage of a cold front, and continuing through Thursday evening. * IMPACTS...Travel hazard for high profile vehicles, and on north- south roads due to cross winds. Minor property damage. Branches may break off trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ015-300500- /O.NEW.KBOI.HW.W.0001.170330T1500Z-170331T0600Z/ Southwest Highlands- 1154 AM MDT Wed Mar 29 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... The National Weather Service in Boise has issued a High Wind Warning, which is in effect from 9 AM Thursday to midnight MDT Thursday night. * WINDS...West or northwest 30 to 40 mph with gusts to 55 mph. * TIMING...Late Thursday morning after passage of a cold front, and continuing through Thursday evening. * IMPACTS...Travel hazard for high profile vehicles, and on north- south roads due to cross winds. This includes Idaho State Highway 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ012-029-ORZ061>064-300500- /O.CON.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/ Lower Treasure Valley ID-Owyhee Mountains-Harney County- Baker County-Malheur County-Lower Treasure Valley OR- 1154 AM MDT Wed Mar 29 2017 /1054 AM PDT Wed Mar 29 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /8 AM PDT/ THURSDAY TO MIDNIGHT MDT /11 PM PDT/ THURSDAY NIGHT... * WINDS...West or northwest 25 to 30 mph with gusts to 45 mph. * TIMING...Late Thursday morning through Thursday evening. * IMPACTS...Travel hazard for high profile vehicles, or on north- south roads due to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
926 WWUS75 KBOI 300246 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 846 PM MDT Wed Mar 29 2017 ...High Winds Thursday and Thursday evening... .A North Pacific storm will bring high winds Thursday to part of southwestern Idaho and very windy conditions to the rest of eastern Oregon and western Idaho. Strongest winds will be in the Snake Basin east of Boise and south to the Idaho/Nevada border. These winds will follow passage of a cold front early Thursday morning and will blow from the west or northwest through Thursday evening. IDZ014>016-030-301500- /O.CON.KBOI.HW.W.0001.170330T1500Z-170331T0600Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 846 PM MDT Wed Mar 29 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... * WINDS...West or northwest 35 to 40 mph with gusts to 55 mph. The area of greatest concern is the Snake River Basin from just east of Boise and south to the Idaho/Nevada border. * TIMING...Late Thursday morning after passage of a cold front, and continuing through Thursday evening. * IMPACTS...Travel hazard for high profile vehicles, and on north- south roads due to cross winds. Minor property damage. Branches may break off trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ012-029-ORZ061>064-301500- /O.CON.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/ Lower Treasure Valley ID-Owyhee Mountains-Harney County- Baker County-Malheur County-Lower Treasure Valley OR- 846 PM MDT Wed Mar 29 2017 /746 PM PDT Wed Mar 29 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /8 AM PDT/ THURSDAY TO MIDNIGHT MDT /11 PM PDT/ THURSDAY NIGHT... * WINDS...West or northwest 25 to 30 mph with gusts to 45 mph. * TIMING...Late Thursday morning through Thursday evening. * IMPACTS...Travel hazard for high profile vehicles, or on north- south roads due to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
888 WWUS75 KBOI 300914 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 314 AM MDT Thu Mar 30 2017 ...High Winds Thursday and Thursday evening... .A North Pacific storm will bring high winds Thursday to portions of southwestern Idaho and very windy conditions to the rest of eastern Oregon and western Idaho. Strongest winds will be in the Snake Basin east of Boise near Mountain Home and south to the Idaho/Nevada border. These winds will follow passage of a cold front early Thursday morning and will blow from the west or northwest through Thursday evening. IDZ014>016-030-302130- /O.CON.KBOI.HW.W.0001.170330T1500Z-170331T0600Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 314 AM MDT Thu Mar 30 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WINDS...West or northwest 35 to 40 mph with gusts to 55 mph. The area of greatest concern is the Snake River Basin from just east of Boise near Mountain Home and south to the Idaho/Nevada border. * TIMING...Late Thursday morning after passage of a cold front, and continuing through Thursday evening. * IMPACTS...Travel hazard for high profile vehicles, and on north- south roads due to cross winds. Minor property damage. Branches may break off trees. Bridges over Snake River will be dangerous for high profile vehicles, particularly the Perrine and Hansen bridges in the Magic Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ IDZ012-029-ORZ061>064-302130- /O.CON.KBOI.WI.Y.0004.170330T1500Z-170331T0600Z/ Lower Treasure Valley ID-Owyhee Mountains-Harney County- Baker County-Malheur County-Lower Treasure Valley OR- 314 AM MDT Thu Mar 30 2017 /214 AM PDT Thu Mar 30 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /8 AM PDT/ THIS MORNING TO MIDNIGHT MDT /11 PM PDT/ TONIGHT... * WINDS...West or northwest 25 to 30 mph with gusts to 45 mph. * TIMING...Late Thursday morning through Thursday evening. * IMPACTS...Travel hazard for high profile vehicles, or on north-south roads due to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
816 WWUS75 KBOI 302018 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 218 PM MDT Thu Mar 30 2017 ...Very windy through this evening... .A late season storm will bring strong winds to portions of southwestern Idaho and very windy conditions to the rest of eastern Oregon and western Idaho. Strongest winds will be in the Snake Basin east of Boise near Mountain Home and south to the Idaho/Nevada border. IDZ014>016-030-310600- /O.CON.KBOI.HW.W.0001.000000T0000Z-170331T0600Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 218 PM MDT Thu Mar 30 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WINDS...West or northwest 35 to 45 mph with gusts to 60 mph. The area of greatest concern is the Snake River Basin from just east of Boise near Mountain Home and south to the Idaho/Nevada border. * IMPACTS...Travel hazard for high profile vehicles, and on north-south roads due to cross winds. Minor property damage. Branches may break off trees. Bridges over Snake River will be dangerous for high profile vehicles, particularly the Perrine and Hansen bridges in the Magic Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ IDZ012-029-ORZ061>064-310600- /O.CON.KBOI.WI.Y.0004.000000T0000Z-170331T0600Z/ Lower Treasure Valley ID-Owyhee Mountains-Harney County- Baker County-Malheur County-Lower Treasure Valley OR- 218 PM MDT Thu Mar 30 2017 /118 PM PDT Thu Mar 30 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT... * WINDS...West or northwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...Travel hazard for high profile vehicles, or on north- south roads due to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
794 WWUS75 KBOI 310538 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1138 PM MDT Thu Mar 30 2017 ...Breezy to windy conditions remain overnight... IDZ014>016-030-310645- /O.EXP.KBOI.HW.W.0001.000000T0000Z-170331T0600Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 1138 PM MDT Thu Mar 30 2017 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... The strong cold front that went through the region earlier today has pushed east this evening. Breezy to windy conditions will remain through the overnight hours and through Friday. $$ IDZ012-029-ORZ061>064-310645- /O.EXP.KBOI.WI.Y.0004.000000T0000Z-170331T0600Z/ Lower Treasure Valley ID-Owyhee Mountains-Harney County- Baker County-Malheur County-Lower Treasure Valley OR- 1138 PM MDT Thu Mar 30 2017 /1038 PM PDT Thu Mar 30 2017/ ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT /11 PM PDT/ TONIGHT... Winds have decreased below advisory levels therefore the wind advisory will be allowed to expire on time. Breezy conditions can be expected to continue through Friday. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 28, 9:25 AM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 28, 9:25 AM MDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Boise ID 925 AM MDT Tue Mar 28 2017 .DISCUSSION...After dry wx today and tonight some of the new 12Z guidance shows rain beginning Wednesday earlier than our current forecast, i.e., Wednesday afternoon vs Wednesday evening. No update at this time but faster timing may be included in the afternoon package. Otherwise, current forecast is on track with mostly sunny wx today and increasing clouds late tonight through Wednesday. Warming trend as well through Wednesday. && .AVIATION...VFR. Increase in low-mid level cloud cover this evening. Showers begin pushing into the northwest portions of the CWA near KBNO, KBKE, and KMYL by early Wednesday morning and afternoon. Surface winds, variable 10-20 kts. Winds aloft to 10k feet MSL, northwest 10-15 kts becoming westerly 20-30 kts by 12z Wednesday. && .PREV DISCUSSION... SHORT TERM...Today through Wednesday...Dry and mild conditions expected today as high pressure builds aloft. Areas of high clouds will limit the development of fog before sunrise, but may still see some development in the more sheltered mountain valleys in Idaho. Breezy conditions again today in areas of southwest Idaho, south and east of Mountain Home; winds will diminish after sunset. Southwest flow aloft Wednesday as the next Pacific system moves into the region. The cloud deck will increase and light showers will develop from the northwest to the southeast through the course of the day. Temperatures will increase 3 to 8 degrees, from about normal today to above normal Wednesday. LONG TERM...Wednesday night through Monday...Warm and moist southwesterly flow aloft is still on track to take aim on the region Wednesday night through Thursday ahead of an approaching trough out of the Gulf of Alaska. Snow levels during the period of heaviest precipitation (Wednesday night through Thursday morning) will average 8500 feet, thus snowfall will be limited to the highest mountain peaks at first. Precipitation amounts are impressive with this system, as the center of the upper level trough passes by overhead, with the mountains easily receiving 1.0 to 1.5 inches of liquid equivalent. This trough will become a closed upper low in Nevada/Utah on Thursday, and some valley locations could see upward of an inch of precipitation. The exact track of the low will determine the amount and extent of QPF. Snow levels fall to around 4000 feet MSL Thursday night with accumulating snows likely at higher elevations. A good chance that wrap-around moisture will produce moderate snow accumulations along the NV/ID border late Thursday night into Friday. Windy conditions will develop Thursday afternoon which will persist into Friday as the upper level low shifts toward the Four Corners region. An upper ridge builds into the Pacific NW on Saturday for dry weather, mild temperatures, and light winds. Next Pacific system brings a chance of showers and cooler temperatures Sunday and Monday, although forecast confidence is low on the timing and details of these systems. && .HYDROLOGY...Minor flooding still expected for the Boise River at Glenwood for the next several days, with the flow remaining at 8100 cfs. Flood advisory continues for the near future in Camas and northern Elmore Counties with flow still high on the Camas Creek. Otherwise, rivers and streams are expected to remain below flood stage, but will have to be monitored as the next system moves in and new QPF and snowmelt increase flood potential once more at the end of the week. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...LC AVIATION.....JC PREV SHORT TERM...AB PREV LONG TERM....KA HYDROLOGY....AB
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:12 PM MDT | Areal Flood Advisory | BOI | Camas, Elmore | 4 days |
| Mar 28, 1:49 PM MDT | High Wind Watch | BOI | Ada, Elmore, Owyhee | 14 hr |
Nearby
Wind Advisories in Idaho, 2017Wind Advisories in Oregon, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.